1. Get the Diabetes Forum App for your phone - available on iOS and Android.
    Dismiss Notice
  2. Guest, we'd love to know what you think about the forum! Take the Diabetes Forum Survey 2021 »
    Dismiss Notice
  3. Diabetes Forum should not be used in an emergency and does not replace your healthcare professional relationship. Posts can be seen by the public.
    Dismiss Notice
  4. Guest, stay home, stay safe, save the NHS. Stay up to date with information about keeping yourself and people around you safe here and GOV.UK: Coronavirus (COVID-19). Think you have symptoms? NHS 111 service is available here.
    Dismiss Notice
Dismiss Notice
Find support, ask questions and share your experiences. Join the community »

Pure Autonomic Failure?

Discussion in 'Diabetes Discussions' started by Dodger, Jan 10, 2008.

  1. Dodger

    Dodger · Active Member

    Messages:
    25
    Likes Received:
    2
    Trophy Points:
    23
    <b></b><i></i><font face="Arial Black"></font id="Arial Black"><font size="6"></font id="size6"><font color="blue"></font id="blue">Hi all, I was diagnosed as having Autonomic Neuropathy in April 2003 and as a result had to give up work as I was passing out all over the place, becoming breathless and couldn't stand for more than a couple of minutes, anyway after seeing endo's and neuro's having all manner of tests including ECG, Tilt table, MRI etc, it was decided that I might have MSA Multiple Systems Atrophy, but more than likely it is PAF Pure Autonomic Failure.
    In April 2006 after several blood tests I was told I was "borderline" diabetic and had to go on a low carb and reducing diet, I have lost just over 2 stones and now diagnosed as type 2 and put on Metformin.
    So far So good, anyway here is the question, I am on these meds for the PAF Alverine citrate (Spasmonol) for IBS, Fludrocortisone, Fluoxetine, Levothyroxine (under active thyroid), Simvastatin.
    Now I was wondering if anyone has had these problems before and if the PAF caused the diabetes, being I had the neuropathy first and not as a result of diabetes, any comments would be gratefully received. :)

    <b><i><font color="blue">God bless and regards from Roger.</b></i></font id="blue">
     
  2. martinbuchan

    martinbuchan · Well-Known Member

    Messages:
    354
    Likes Received:
    9
    Trophy Points:
    38
    I doubt the diabetes caused the initial neuropathy. I am about to undergo hyperbaric oxygen therapy for my bone infection in my foot. They say that HBO is very good for autonomic neuropathy. You should throw that one at your physician and look up the web to see if there has been any experience of HBO.

    Look up Alpha Lipoic Acid- it is used as a supplement for neuropathy.


    Best of luck.

    Marty B
     
  3. Dodger

    Dodger · Active Member

    Messages:
    25
    Likes Received:
    2
    Trophy Points:
    23
    <b></b><i></i><font face="Arial Black"></font id="Arial Black"><font size="6"></font id="size6"><font color="blue"></font id="blue">Thanks for that Marty, will ask when I see him again, hope a;; goes well with yourself.

    <b><i><font color="blue">God bless and regards from Roger.</b></i></font id="blue">
     
  4. Dodger

    Dodger · Active Member

    Messages:
    25
    Likes Received:
    2
    Trophy Points:
    23
    <b></b><i></i><font face="Arial Black"></font id="Arial Black"><font size="6"></font id="size6"><font color="blue"></font id="blue">Hi Sarah, I don't know but it is needed for the postural hypotension part of the autonomic failure, and deficiency in my piturity gland (spelling) so can't live normally without it I'm afraid.
    Will ask the medics about it though.

    <b><i><font color="blue">God bless and regards from Roger.</b></i></font id="blue">
     
  5. martinbuchan

    martinbuchan · Well-Known Member

    Messages:
    354
    Likes Received:
    9
    Trophy Points:
    38
    All steroids cause a bit of salt retention at the kidneys at thereby can increase blood pressure- this steroid does it more than most (why you get it). Glucocorticoid steroids all have a tendency to raise sugars to give a raised sugar profile too.

    Marty B
     
  6. clayton1180

    clayton1180 · Member

    Messages:
    16
    Likes Received:
    0
    Trophy Points:
    21
    hi ,

    i have autonomic neuropathy as well i was diagnosed with type 1 in may this year, but looking back n stuff i have had it for alot longer, i am on the same steriod and many more, my diabetic doc is noit convinced that i have it becaause of the diabetes but my consultant thibnks its, i have had the tests to, nerve biopsyt, mri, ecvery blood test in the book etc etc, the pain and stuff has got better as time goes by but just wanted you yo know you arent the only one, wiould be good to chat if you want mate... let me know..

    take it easy

    lee

    lee
     
  7. Dodger

    Dodger · Active Member

    Messages:
    25
    Likes Received:
    2
    Trophy Points:
    23
    <font face="Arial Black"></font id="Arial Black"><b></b><i></i><font size="6"></font id="size6"><font color="blue"></font id="blue">Hi Lee, thanks for the reply, I would love to chat and compare notes with you, I find things all a bit much at times and the computer is my therapy if you know what I mean.
    Do you take Midodrine? this is supposed to be a wonderdrug but not too brilliant with me.
    Let me know when your around and will look for you in the chat room.
    Cheers :)

    <b><i><font color="blue">God bless and regards from Roger.</b></i></font id="blue">
     
  8. Dodger

    Dodger · Active Member

    Messages:
    25
    Likes Received:
    2
    Trophy Points:
    23
    <blockquote id="quote"><font size="1" face="Verdana, Arial, Helvetica" id="quote">quote:<hr height="1" noshade id="quote"><i>Originally posted by clayton1180</i>
    <br />hi ,

    i have autonomic neuropathy as well i was diagnosed with type 1 in may this year, but looking back n stuff i have had it for alot longer, i am on the same steriod and many more, my diabetic doc is noit convinced that i have it becaause of the diabetes but my consultant thibnks its, i have had the tests to, nerve biopsyt, mri, ecvery blood test in the book etc etc, the pain and stuff has got better as time goes by but just wanted you yo know you arent the only one, wiould be good to chat if you want mate... let me know..

    take it easy

    lee

    lee
    <hr height="1" noshade id="quote"></font id="quote"></blockquote id="quote"><b></b><i></i><font face="Arial Black"></font id="Arial Black"><font size="6"></font id="size6"><font color="blue"></font id="blue">Hi Lee, for some reason my anti virus software has blocked you on messenger, saying there is some trojan horses with your messages.
    Perhaps you could run anti virus/ spyware on yours to see if it picks anythin up. cheers.:)

    <b><i><font color="blue">God bless and regards from Roger.</b></i></font id="blue">
     
  • Meet the Community

    Find support, connect with others, ask questions and share your experiences with people with diabetes, their carers and family.

    Did you know: 7 out of 10 people improve their understanding of diabetes within 6 months of being a Diabetes Forum member. Get the Diabetes Forum App and stay connected on iOS and Android

    Grab the app!
  • Tweet with us

  • Like us on Facebook